MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PNEUMOCLEAR PLUS CO2 CONDITIONING INSUFFLATOR (AMERICAS); INSUFFLATOR, LAPAROSCOPIC

STRYKER ENDOSCOPY-SAN JOSE PNEUMOCLEAR PLUS CO2 CONDITIONING INSUFFLATOR (AMERICAS); INSUFFLATOR, LAPAROSCOPIC
Catalog Number 0620050000
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Unintended Loss of Vascular Access (4867)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was converted to open surgery and additional incisions to the patient's leg.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.Stryker is the initial importer of this product.The legal manufacturer is world of medicine (wom).Wom has been made aware of this report event.
 
Additional Manufacturer Narrative
This device was received at oem-wom for evaluation.Based on the oem-wom investigation report, the reported failure ¿malfunctioned while was using it for endoscopic vein harvesting.¿ was not confirmed.According to wom: visual inspection the device was received on mar 12, 2024 for evaluation.There are no indications of transport damage or misuse.The device was shipped with the correct packaging (packaging arrived undamaged).The unit is in good overall condition, minor scratches found on the upper and lower casings.Functional inspection: initial self-check passed; no errors occurred.Functional testing was performed, and all tests were found to be within tolerance.No random occlusion alarms triggered during our testing.Dimensional inspection: due to the nature of the reported event, the dimensional inspection was deemed unnecessary and therefore not performed.Investigation conclusion the results of the investigation performed indicated that the returned pneumoclear plus co2 conditioning insufflator, catalog#0620050000 rev yb, sn (b)(6) is working according to specification.Probable root cause: the event description is very poor and general.Preventive maintenance of the device has been overdue for more than 1 year.At the time of the reporting decision the device was re-turned for evaluation and the evaluation results found to be within tolerance.No random occlusion alarms triggered during our testing.Complaint was not confirmed.However, we cannot exclude an user error/handling issue with the tube set and vessel harvesting instrument vasoview and the respective insufflation port so that the connection was not secured tightly and consequently the check valve was not opened correctly to allow the gas (co2) to pass.Nonetheless, the event description includes a defined risk to patient's health and led conversion to open surgery (open procedure).The reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
PNEUMOCLEAR PLUS CO2 CONDITIONING INSUFFLATOR (AMERICAS)
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
chester rebugio
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key19028975
Report Number0002936485-2024-00280
Device Sequence Number6992572
Product Code HIF
UDI-Device Identifier04056702001308
UDI-Public04056702001308
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K201361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0620050000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale